Alert archive / Michigan / Gale Warnings in 2014
Gale Warning 12, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Oct 3, 2014, 4:08 AM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2014, 4:08 AM EDT (08:08 UTC)
- Expired
- Oct 3, 2014, 3:31 PM EDT
- In force
- 11 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
822 WHUS73 KGRR 030808 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 408 AM EDT FRI OCT 3 2014 LMZ846>849-031615- /O.UPG.KGRR.SC.Y.0046.000000T0000Z-141003T2100Z/ /O.NEW.KGRR.GL.W.0012.141003T0808Z-141004T1400Z/ /O.UPG.KGRR.GL.A.0006.141003T2100Z-141004T1400Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 408 AM EDT FRI OCT 3 2014 ...GALE WARNING IN EFFECT UNTIL 10 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM EDT SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH WINDS 15 TO 25 KNOTS EARLY THIS MORNING SHIFTING TO NORTHWEST GALES TO 40 KNOTS AROUND 8 AM. WEST GALES CONTINUING THROUGH SATURDAY MORNING. * WAVES...2 TO 4 FEET EARLY THIS MORNING BUILDING TO 6 TO 12 FEET TODAY AND CONTINUING THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844-845-031615- /O.UPG.KGRR.SC.Y.0046.141003T1300Z-141003T2100Z/ /O.NEW.KGRR.GL.W.0012.141003T0808Z-141004T1400Z/ /O.UPG.KGRR.GL.A.0006.141003T2100Z-141004T1400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 408 AM EDT FRI OCT 3 2014 ...GALE WARNING IN EFFECT UNTIL 10 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM EDT SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH WINDS 15 TO 25 KNOTS EARLY THIS MORNING SHIFTING TO NORTHWEST GALES TO 40 KNOTS AROUND 8 AM. WEST GALES CONTINUING THROUGH SATURDAY MORNING. * WAVES...2 TO 4 FEET EARLY THIS MORNING BUILDING TO 6 TO 12 FEET TODAY AND CONTINUING THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MEADE
2 follow-up statements
372 WHUS73 KGRR 031435 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1035 AM EDT FRI OCT 3 2014 LMZ844>849-032245- /O.CON.KGRR.GL.W.0012.000000T0000Z-141004T1400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1035 AM EDT FRI OCT 3 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY... * WINDS...NORTHWEST GALES TO 40 KNOTS BECOMING WEST GALES TO 35 KNOTS TONIGHT. * WAVES...BUILDING TO 6 TO 12 FEET THIS AFTERNOON AND CONTINUING THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
996 WHUS73 KGRR 031931 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 331 PM EDT FRI OCT 3 2014 LMZ844>849-040345- /O.CAN.KGRR.GL.W.0012.000000T0000Z-141004T1400Z/ /O.NEW.KGRR.SC.Y.0047.141003T1931Z-141006T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 331 PM EDT FRI OCT 3 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST TO 30 KNOTS. * WAVES...6 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 3, 3:30 AM EDT, 38 minutes earlier.
Area forecast discussion, Oct 3, 3:30 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 AM EDT FRI OCT 3 2014 LATEST UPDATE... SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE .SYNOPSIS... ISSUED AT 330 AM EDT FRI OCT 3 2014 A STRONG COLD FRONT MOVING THROUGH MICHIGAN TODAY WILL USHER IN VERY FALL LIKE WEATHER FOR THE WEEKEND. COLD AND BREEZY CONDITIONS CAN BE EXPECTED ALONG WITH NUMEROUS RAIN SHOWERS. HIGHS ON SATURDAY WILL NOT MAKE IT OUT OF THE 40S... FOLLOWED BY LOWER 50S FOR SUNDAY. TEMPERATURES WILL MODERATE NEXT WEEK AND RECOVER TO NEAR NORMAL VALUES IN THE LOWER 60S. && .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 330 AM EDT FRI OCT 3 2014 THE MAIN ISSUE THIS MORNING IS THE POTENTIAL FOR LOCALLY HEAVY RAIN AS HEAVY SHOWERS CONTINUE TO MOVE NORTH AHEAD OF THE APPROACHING SFC COLD FRONT. DUAL POL RADAR PRECIP ESTIMATES INDICATE SWATHS OF HEAVIER RAIN IN EXCESS OF ONE INCH HAVE ALREADY OCCURRED... AND EVEN A SWATH OF GREATER THAN TWO INCHES BETWEEN AZO AND BTL. SHOULD HEAVY SHOWERS REPEAT OVER THE SAME AREAS... WE MAY NEED TO ISSUE FLOOD ADVISORIES FOR A FEW COUNTIES. OTHERWISE CATEGORICAL POPS FOR WIDESPREAD SHOWERS TODAY WITH PRECIP RATES DECREASING CONSIDERABLY THIS AFTERNOON BEHIND THE SFC COLD FRONT. ALSO FALLING TEMPS THIS AFTERNOON. UPPER LOW/COLD POOL TO IMPACT THE AREA MUCH OF THE WEEKEND. THIS IN COMBINATION WITH LAKE ENHANCEMENT/CYCLONIC FLOW WILL RESULT IN A CONTINUATION OF CLOUDS AND RAIN SHOWERS AND PERHAPS EVEN A FEW ISOLATED TSTMS AS LAKE INSTABILITY RESULTS IN A FEW HUNDRED JOULES OF CAPE. SLIGHT IMPROVEMENT POSSIBLE ON SUNDAY AS MODELS SHOW LESS MOISTURE AVAILABLE AFTER 12Z SUNDAY. SHOULD SEE LESS COVERAGE/PERSISTENCE OF RAIN SHOWERS AND MAY EVEN SEE SOME PEEKS OF SUNSHINE ESPECIALLY SOUTH AND EAST OF GRR AWAY FROM THE W/SW FLOW LAKE INFLUENCE. .LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY) ISSUED AT 330 AM EDT FRI OCT 3 2014 WE CONTINUE TO EXPECT BELOW AVERAGE TEMPERATURES AND UNSETTLED WEATHER CONDITIONS FOR THE FIRST COUPLE OF DAYS NEXT WEEK. THE UPPER LOW MOVING INTO THE AREA TODAY WILL HOLD IN PLACE LIKELY THROUGH TUE OF NEXT WEEK. WE WILL SEE THE WIDESPREAD RAIN SHOWERS BE REPLACED BY INTERVALS OF SHOWERS AND SOME LAKE EFFECT FOR SUN NIGHT THROUGH TUE OF NEXT WEEK. SHORT WAVES RIDING THROUGH THE BASE OF THE LOW WILL BRING THESE INTERVALS OF SHOWERS TO THE AREA. WE WILL SEE BREAKS IN THE SHOWERS...SO IT WILL NOT BE RAINING THE ENTIRE TIME. THE COLD POOL ALOFT WILL REMAIN IN PLACE AND WILL KEEP TEMPS BELOW AVERAGE THROUGH NEXT TUE NIGHT. CONDITIONS SHOULD IMPROVE WITH DRIER CONDITIONS WITH MORE SUNSHINE AND WARMER TEMPERATURES FOR MID TO LATE WEEK. THE UPPER LOW WILL FINALLY MOVE OUT BY TUE NIGHT AS A STRONG ENOUGH WAVE MOVING AROUND IT WILL HELP TO LIFT IT TO THE NE. WE WILL SEE UPPER RIDGING BUILD IN PLACE AS THE STRONG LOW LIFTS OUT OF THE AREA AND ANOTHER STRONG LOW MOVES OVER THE CANADIAN PRAIRIE PROVINCES. WE WILL SEE A SOLID SRLY COMPONENT TO THE LOW LEVEL FLOW ADVECT WARMER AIR IN ACROSS THE AREA. TEMPS WILL RECOVER TO AROUND 70 BY THE END OF NEXT WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 204 AM EDT FRI OCT 3 2014 RAIN TRENDS AND ASSOCIATED CIG AND VSBY TRENDS WILL BE THE MAIN FOCUS WITH THIS SET OF FCSTS. RAIN HAS MOVED IN OVER MOST OF THE TERMINALS AS OF 06Z THIS MORNING. KJXN HAS ESCAPED MOST OF THE RAIN THUS FAR. MORE RAIN WILL BE MOVING UP INTO THE AREA THROUGH THE EARLY MORNING PERIOD AHEAD OF THE FRONTAL SYSTEM. SOME THUNDER WILL BE EMBEDDED IN THE RAIN UNTIL THE FRONT MOVES THROUGH BEGINNING AROUND 13Z OR SO AROUND KMKG AND SPREADING EASTWARD THROUGH THE EARLY AFTERNOON HOURS. IFR WILL GRADUALLY SPREAD IN FROM THE SOUTH AND WEST OVER THE NEXT FEW HOURS. CONDITIONS WILL THEN START TO IMPROVE AS THE FRONT MOVES EAST OF THE AREA. ANOTHER BATCH OF SHOWERS WILL MOVE IN AFTER 00Z TONIGHT WITH ANOTHER WAVE MOVING IN ACROSS THE AREA. && .MARINE... ISSUED AT 330 AM EDT FRI OCT 3 2014 LATEST RUC GUIDANCE SHOWS 40-45 KT NW WINDS AT 925 MB IMMEDIATELY BEHIND THE SFC COLD FRONT THIS MORNING... SO WILL RUN WITH A GALE WARNING WITH THE MORNING ISSUANCE OF THE NEARSHORE FORECAST. THE WARNING WILL CONTINUE THROUGH EARLY SATURDAY AS WEST WINDS CONTINUE TO OCCASIONALLY GUST TO 35 KTS. && .HYDROLOGY... ISSUED AT 330 AM EDT FRI OCT 3 2014 FLOOD ADVISORIES MAY BE NEEDED FOR A FEW COUNTIES THIS MORNING IF HEAVIER SHOWERS REPEAT OVER THE SAME AREAS. OTHERWISE MOST AREAS WILL SEE ONE TO TWO INCHES OF RAIN FROM THE SYSTEM PCPN AND THE LAKE EFFECT RAINS THROUGH SATURDAY NIGHT. THE RIVERS WILL BE ABLE TO HANDLE THIS RAIN AS IT OCCURS OVER A LONG TIME PERIOD. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING THROUGH SATURDAY MORNING FOR LMZ844>849. && SYNOPSIS...MEADE SHORT TERM...MEADE LONG TERM...NJJ AVIATION...NJJ HYDROLOGY...MEADE MARINE...MEADE
Hazardous weather outlook, Oct 2, 9:43 PM EDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 943 PM EDT THU OCT 2 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-030830- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 943 PM EDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT...ESPECIALLY SOUTH OF I-96. SEVERE WEATHER IS UNLIKELY. A FEW STORMS TONIGHT MAY CONTAIN GUSTY WINDS TO 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES. LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT WEST OF A LINE FROM BATTLE CREEK TO MOUNT PLEASANT. THIS MAY LEAD TO PONDING OF WATER IN LOW AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FRIDAY MAINLY IN THE MORNING. TOTAL RAINFALL COULD EXCEED TWO INCHES WEST OF A LINE FROM BATTLE CREEK TO MOUNT PLEASANT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-030830- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 943 PM EDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT BUT SEVERE WEATHER IS UNLIKELY. A FEW STORMS TONIGHT MAY CONTAIN GUSTY WINDS TO 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES. INCREASING SOUTHERLY WINDS TONIGHT MAY LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT MAINLY NORTH OF HOLLAND. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING. WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT FRIDAY THROUGH MONDAY. GALE FORCE WEST WINDS ARE POSSIBLE FRIDAY AFTERNOON THROUGH SATURDAY MORNING. WATERSPOUTS ARE POSSIBLE FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE NJJ
In the hours before
Local storm report, Oct 2, 11:06 PM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1106 PM EDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM TSTM WND GST GALESBURG 42.29N 85.42W
10/02/2014 E40 MPH KALAMAZOO MI AMATEUR RADIO
SPOTTER REPORT RELAYED BY HAM RADIO OPERATOR. HEAVY RAIN
HAS ALSO FALLEN TO THE TUNE OF HALF AN INCH IN 30
MINUTES.
&&
JMAPLESLocal storm report, Oct 3, 3:55 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
355 AM EDT FRI OCT 3 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 AM HEAVY RAIN BELLEVUE 42.44N 85.02W
10/03/2014 M1.70 INCH EATON MI TRAINED SPOTTER
&&
NJJThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 10:45 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 30 min |
| Oct 2, 11:06 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun | 39 min |
| Oct 2, 11:42 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Eaton | 46 min |
| Oct 3, 9:10 AM EDT | Wind Advisory | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 5 hr |
| Oct 3, 10:56 AM EDT | Areal Flood Advisory | GRR | Allegan, Kalamazoo, Kent, Ottawa, Van Buren | 6 hr |
| Oct 3, 3:31 PM EDT | Small Craft Advisory | GRR | 62 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.